MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. IN/X POWERED COT

FERNO-WASHINGTON, INC. IN/X POWERED COT
Model Number 0015802
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Death (1802)
Date of Event 01/30/2017
Type of Reportable Event Death
Event or Problem Description
It was reported medics were called to a residence for a non-responsive female.When the medics attempted to unload the stretcher from the ambulance to transport the patient to the hospital the power mode would allegedly not operate due to dead batteries.The crew did not attempt to use the manual mode but rather called a secondary unit to complete the transfer.Complainant advised the delay did not hinder their ability to care for the patient and did not affect the outcome of the patient as she was already in full cardiac arrest and beyond resuscitation upon their arrival to the scene.Upon arrival to the hospital the patient was declared deceased.The cot was removed from service and the company mechanic verified the ics charging system in the ambulance was working correctly.This incident will be investigated and the batteries involved will be evaluated.
 
Additional Manufacturer Narrative
A visual and functional evaluation was conducted by an authorized field technician at the customer's location.It was observed the charging accessory in the ambulance was sitting too high and was not making a full connection with the contact points on the cot.The charging system was adjusted downward to ensure full contact was made between the charging system and the cot.The cot was also evaluated and passed all inspection points including the operation of the manual release.The cot is equipped with a manual mode to allow continued function of the cot if the power fails.The adjustment of the charging system is a component that needs to be inspected on a regular basis due to its constant interaction with loading and unloading the cot.Instructions to adjust, maintain and troubleshoot the charging system is provided in the user manual.
 
Event or Problem Description

Brand Name
IN/X POWERED COT
Common Device Name
IN/X POWERED COT
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6294352
Report Number1523574-2017-00005
Device Sequence Number737045
Product Code FPO
UDI-Device Identifier00190790000011
UDI-Public00190790000011
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015802
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age19 YR